Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is Weight Loss A Symptom Of Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

weight and hiv

why is it hard for hiv people to gain weight and in how many instances is this the case? is this really prevalenet among hiv people? and why? at what stage does this occur in hiv? when you get it, later on? thanks
Ewald Horwath, M.D.

Response from Ewald Horwath, M.D.

University of Miami School of Medicine
...Inability to gain weight and weight loss are sometimes symptoms of HIV infection. In severe cases, HIV wasting can occur. However, weight loss is not an inevitable consequence of HIV infection. There Read more »

Help

I was exposed to HIV like month ago and i was on PEP treatment for a month. I weighed myself then... Read more »

Risk of infection

Good afternon Dr. First, I want to congratulate you and all your staff on providing a service such... Read more »
Articles
AIDS InfoNet

Depression and HIV

...drive Problems sleeping; waking very early or excessive sleeping Feeling guilty, worthless, or hopeless Decreased appetite or weight loss Overeating What Causes Depression? Some medications used to treat HIV can cause or worsen depression,... Read more »
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part II: Treatments for Fat Loss

...needed, treated for high blood pressure Have regular lab tests to check you lipid and glucose levels Eat a healthy diet, see a dietician if you need help with this Get regular exercise Keep your weight down Give up... Read more »
The Well Project

Lipodystrophy, Body Changes and HIV/AIDS

...drugs that can be used to treat theseconditions, such as Glucophage (metformin). All Symptoms of Lipodystrophy Diet and exercise: Increasing exercise and improving your diet mayhelp with all of the symptoms of lipodystrophy.... Read more »
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...infections, and HIV drugs. Left untreated, it can cause dehydration (loss of water and nutrients) and wasting (unintentional weight loss). You have diarrhea if you have watery stools or if you have three or more bowel movements each day. If your... Read more »
Connect With Others

Have you experienced weight gain on Seroquel?

Posted by ScotCharles, 3 Replies
My doctor has prescribed 1/4 mg of Seroquel five times a day to control some of the symptoms of my HIV Associated Dementia. Since I've started taking Seroquel my weight has jumped by 20 pounds. I am too vain to carry this much weight around and... Read more »

Symptoms Appear After 5 Days??

Posted by SelfRevelations
...having symptoms 5 days after they had sex. She went to get tested & her results were positive. She was having excessive weight loss and a cold she couldn't get rid of.. about 5 days after they had sex. She gave my husband's name & told... Read more »

what do i do now?Tested neg

Posted by Anonymous, 2 Replies
...healthier life. How much weight did you all (dreamer)lose when stressing about this stuff.(I am still a little concerned about this weightloss because its unusual for me to lose wieght.) Thanks for your help, I am just trying to move on. John Read more »

not sure

Posted by Anonymous
...Could Hiv symptoms such as pale skin, weight loss, hives, and purple skin lessions come from anything else such as Hepatits Read more »